Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 8, NWS Jackson, KY

February 28, 201110 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Feb 28, 2011, 7:41 AM EST for 10 counties in Kentucky. It was in force for 49 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2011, 7:41 AM EST (12:41 UTC)
Expired
Feb 28, 2011, 8:30 AM EST
In force
49 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Breathitt County, KY, Floyd County, KY, Jackson County, KY, Johnson County, KY, Lee County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY, Owsley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 14 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 7:46 AM ESTTSTM WND GST 53Wonnie, KYAN AMATUER RADIO OPERATOR MEASURED A 53MPH WIND GUST AND 0.26 INCHES OF RAIN IN ABOUT 30 MINUTES IN WONNIE.
Feb 28, 7:49 AM ESTTSTM WND DMGKernie, KYSEVERAL LARGE TREES DOWN OR SNAPPED ALONG THE MOUNTAIN PARKWAY NEAR MILE MARKER 68.
Feb 28, 7:54 AM ESTTSTM WND DMG4 W Salyersville, KYONE DOUBLE WIDE TRAILER WAS BLOWN OVER AND HAD ROOF BLOWN OFF. ONE SINGLE WIDE TRAILER HAD MOST OF ITS ROOF BLOWN OFF. ONE LARGE APPLE TREE WAS UPROOTED. THE DAMAGE HAPPENED AT LONG BRACH JUST WEST OF SALYERSVILLE.
Feb 28, 8:00 AM ESTTSTM WND DMG1 Ne Camp Lewis, KYONE TREE WAS BLOWN DOWN ON KY HIGHWAY 30. THE TIME IS BASED ON RADAR ESTIMATE.
Feb 28, 8:00 AM ESTTSTM WND DMGSalyersville, KYONE TRAILER BLOW OVER WITHIN THE CITY LIMITS OF SALYERSVILLE.
Feb 28, 8:15 AM ESTTSTM WND DMGJackson, KYNUMEROUS REPORTS OF TREES DOWN AROUND THE COUNTY INCLUDING TALBERT AND JACKSON.
Feb 28, 8:15 AM ESTHAIL 0.5Paintsville, KYMULTIPLE REPORTS OF DIME SIZE HAIL WERE RECEIVED FROM IN AND AROUND PAINTSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 5:47 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-195 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WUUS53 KJKL 281241 RRA
SVRJKL
KYC025-071-109-115-129-153-159-175-189-237-281330-
/O.NEW.KJKL.SV.W.0008.110228T1241Z-110228T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
741 AM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  EAST CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  SOUTHEASTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
  MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
  SOUTHEASTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 830 AM EST

* AT 739 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM KEATON TO ROSEFORK TO MILDRED...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...SALYERSVILLE...PAINTSVILLE...INEZ...PRESTONSBURG...
  MAULDEN...OPHIR...LAWSON...BETHANNA...TURIN...BURKHART...EPSON...
  PLUTARCH...MOCT...GRAYFOX...NATHANTON...REDBUSH...OAKDALE...CUTUNO
  AND SEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR EASTERN KENTUCKY.

LAT...LON 3770 8266 3750 8300 3752 8309 3741 8316
      3744 8322 3734 8340 3738 8349 3732 8356
      3732 8364 3736 8367 3733 8370 3733 8406
      3802 8302 3797 8300 3801 8294 3789 8262
      3797 8254 3788 8242
TIME...MOT...LOC 1242Z 270DEG 48KT 3801 8288 3772 8328
          3736 8387
WIND...HAIL 60MPH <.50IN

$$

HAL
2 follow-up statements
474 
WWUS53 KJKL 281304
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
804 AM EST MON FEB 28 2011

KYC025-071-109-115-129-153-159-175-189-237-281330-
/O.CON.KJKL.SV.W.0008.000000T0000Z-110228T1330Z/
MORGAN KY-JOHNSON KY-MARTIN KY-MAGOFFIN KY-WOLFE KY-FLOYD KY-LEE KY-
BREATHITT KY-JACKSON KY-OWSLEY KY-
804 AM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OWSLEY...EAST
CENTRAL JACKSON...BREATHITT...SOUTHEASTERN LEE...NORTHWESTERN
FLOYD...SOUTHEASTERN WOLFE...MAGOFFIN...NORTHERN MARTIN...JOHNSON AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 830 AM EST...

AT 800 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SIP TO MASON TO SEBASTIAN...MOVING EAST AT 55 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  PAINTSVILLE...INEZ...PRESTONSBURG...IVYTON...STAFFORDSVILLE...
  CONLEY STATION...MORRIS FORK...WITTENSVILLE...PRESS...ROYALTON...
  CROCKETTSVILLE...SIKES...NIPPA...VALJEAN...SALDEE...COPLAND...
  RICEVILLE...LOST CREEK...CARVER AND MARSHALLVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3770 8266 3750 8300 3752 8309 3741 8316
      3744 8322 3734 8340 3738 8349 3732 8356
      3732 8364 3736 8367 3733 8370 3733 8406
      3802 8302 3797 8300 3801 8294 3789 8262
      3797 8254 3788 8242
TIME...MOT...LOC 1304Z 270DEG 48KT 3792 8275 3771 8299
          3735 8357
WIND...HAIL 60MPH 0.75IN

$$
015 
WWUS53 KJKL 281327
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
827 AM EST MON FEB 28 2011

KYC025-071-109-115-129-153-159-175-189-237-281337-
/O.EXP.KJKL.SV.W.0008.000000T0000Z-110228T1330Z/
MORGAN KY-JOHNSON KY-MARTIN KY-MAGOFFIN KY-WOLFE KY-FLOYD KY-LEE KY-
BREATHITT KY-JACKSON KY-OWSLEY KY-
827 AM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR OWSLEY...EAST CENTRAL
JACKSON...BREATHITT...SOUTHEASTERN LEE...NORTHWESTERN FLOYD...
SOUTHEASTERN WOLFE...MAGOFFIN...NORTHERN MARTIN...JOHNSON AND
SOUTHEASTERN MORGAN COUNTIES WILL EXPIRE AT 830 AM EST...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA...HOWEVER HEAVY RAIN AND GUSTY WINDS WILL STILL BE 
POSSIBLE INTO EARLY THIS AFTERNOON. 

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1 PM EST. 

LAT...LON 3770 8266 3750 8300 3752 8309 3741 8316
      3744 8322 3734 8340 3738 8349 3732 8356
      3732 8364 3736 8367 3733 8370 3733 8406
      3802 8302 3797 8300 3801 8294 3789 8262
      3797 8254 3788 8242
TIME...MOT...LOC 1327Z 270DEG 48KT 3792 8236 3771 8260
          3735 8318

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 7:04 AM EST, 37 minutes earlier.

Area forecast discussion, Feb 28, 7:04 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
704 AM EST MON FEB 28 2011

.SHORT TERM.../THE REST OF TODAY/

JUST SENT OUT A QUICK UPDATE OF THE ZONE FORECAST TEXT PRODUCT TO ADD
TORNADO WATCH 30.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH WEDNESDAY/

GOOD AGREEMENT AMONGST THE MODELS REGARDING THE SYNOPTIC PATTERN FOR
THE NEXT FEW DAYS. THE MAJOR CONCERNS FOR THIS MORNINGS FORECAST
WILL BE TWO FOLD. THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO...WILL THE PRIMARY
CONCERNS...ESPECIALLY FROM MID MORNING THROUGH EARLY THIS AFTERNOON.
THE SECOND CONCERN WILL BE THE POSSIBILITY OF FLOODING. WITH THE
GROUND AROUND EASTERN KENTUCKY ALREADY SATURATED FROM A RAINFALL
LATE LAST WEEK...MOST IF NOT ALL THE RAIN THAT FALLS TODAY WILL
TRANSITION QUICKLY TO RUN OFF. THE PRIMARY CONCERN WILL BE LOCALIZED
FLASH FLOODING ASSOCIATED WITH THE STRONG TO SEVERE THUNDERSTORMS
THAT ARE EXPECTED LATER TODAY. WIDESPREAD RIVER FLOODING IS NOT A
MAJOR CONCERN AT THIS TIME. A BLEND OF THE GFS AND SREF MODELS WERE
USED TO CONSTRUCT THE FORECAST FROM EARLY THIS MORNING THROUGH
WEDNESDAY EVENING.

A STRONG COLD FRONT...A STRONG LOW LEVEL JET...AND A STEADY FEED OF
LOW LEVEL MOISTURE FROM THE GULF OF MEXICO...WILL BE THE TRIGGERS FOR
WIDESPREAD STRONG...AND AT TIMES SEVERE...THUNDERSTORMS TODAY. IT
LOOKS AT THIS TIME THAT THE HIGHEST LIKELIHOOD OF SEVERE WEATHER WILL
BE THE PERIOD FROM 16-21Z TODAY...WHICH COINCIDES WITH WHEN THE COLD
FRONT WILL BE MOVING ACROSS THE AREA. A 50-70KT LOW LEVEL JET IS
STILL FORECAST TO MOVE QUICKLY ACROSS THE AREA TODAY. THIS FEATURE
WILL LIKELY BE THE STRONGEST TRIGGER FOR STRONG TO SEVERE STORMS
TODAY...AS STRONG SOUTHERLY WINDS PUMP LARGE AMOUNTS OF MOISTURE INTO
THE AREA. THE LATEST MODEL DATA WAS IN SYNC WITH THE INHERITED
FORECAST...SO NO MAJOR CHANGES WERE REQUIRED. BASED ON THE LATEST
MODEL DATA AND REAL TIME SURFACE OBSERVATIONS AROUND THE OHIO AND
TENNESSEE VALLEY REGIONS...DECIDED TO BEEF UP WINDS FOR TODAY TO
ACCOUNT FOR CURRENT TRENDS. WINDS HAVE ALREADY BEEN GUSTING TO AS
HIGH AS 50MPH ON A COUPLE OF RIDGE TOP LOCATIONS IN THE FORECAST
AREA...SO THE UPDATED WIND FORECAST SEEMED JUSTIFIED.

ONLY MINOR ADJUSTMENTS WERE NEEDED WITH THE TEMPERATURE AND DEW POINT
FORECASTS AS WELL. SOME TWEAKS WERE NEEDED TO COME INTO BETTER
AGREEMENT WITH SURROUNDING OFFICES...BUT OVERALL THE HOURLY TEMPERATURES
AND DEW POINTS SINCE MIDNIGHT TONIGHT HAVE BEEN IN LINE WITH THE
LATEST MODEL DATA...SO THE PREEXISTING FORECASTS FOR THOSE TWO
ELEMENTS WERE KEPT PRETTY MUCH AS IS.

.LONG TERM.../WEDNESDAY NIGHT THROUGH SUNDAY/

UNDER BENIGN RELATIVELY ZONAL FLOW ALOFT...LARGE SURFACE HIGH
PRESSURE WILL MOVE FROM THE GREAT LAKES ON WEDNESDAY NIGHT TO NEW
ENGLAND THURSDAY NIGHT...BRINGING DRY WEATHER LOCALLY. A MID/UPPER LEVEL
IMPULSE CROSSING THE ROCKIES ON FRIDAY WILL LEAD TO SURFACE LOW
DEVELOPMENT OVER TX AND MOVE NE TO OH BY LATE SATURDAY...WITH A COLD
FRONT TRAILING SW FROM THE LOW. OUR PROBABILITY OF PRECIP WILL
INCREASE FROM FRIDAY TO SATURDAY EVENING IN THE WARM AIR ADVECTION
ZONE WITH THE COLD FRONT APPROACHING.

SIGNIFICANT MODEL DISCREPANCIES STILL EXIST...ESPECIALLY FROM
SATURDAY NIGHT ONWARD. THE ECMWF IS WANTING TO DEVELOP A CLOSED UPPER
LOW FROM THE WAVE AS IT MOVES OVER THE MISSISSIPPI RIVER TO THE
TENNESSEE VALLEY. HOWEVER...THIS IS NOT AS EXTREME AS THE SOLUTION
FROM 24 HOURS AGO...WHEN THE LOW CLOSED OFF FURTHER SW...AND IT IS
CLOSER TO THE GFS SOLUTION. NEVER-THE-LESS...FORECAST CONFIDENCE IS
LOW FOR THE WEEKEND...ESPECIALLY SUNDAY...AND HAVE STILL USED A
COMPROMISE.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE THE PRIMARY CONCERN
FOR THE TAF SITES THIS MORNING. SOME OF THE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND HEAVY RAINFALL. WINDS AHEAD OF THE
STORMS WILL BE OUT OF THE SOUTH AT 10 TO 20 MPH WITH GUSTS OF 30 TO
40 MPH POSSIBLE. MVFR CONDITIONS WILL PREVAIL AFTER 13 OR 14Z
TODAY...WITH LOCALIZED IFR CONDITIONS POSSIBLE WHERE THE STRONGEST
THUNDERSTORMS OCCUR. THE STORMS WILL BE MOVING ACROSS EASTERN
KENTUCKY THROUGH EARLY THIS AFTERNOON...AS A COLD FRONT SWEEPS ACROSS
THE AREA. WINDS WILL SHIFT TO THE WEST AND GRADUALLY SUBSIDE AFTER
THE FRONT EXITS THE AREA AROUND 22Z TODAY. SUSTAINED WINDS OF 10 TO
15 MPH WILL BE POSSIBLE BEHIND THE FRONT THROUGH ABOUT 4Z TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 1 PM EST THIS AFTERNOON FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...AR
LONG TERM....HAL
AVIATION...AR
Hazardous weather outlook, Feb 28, 5:59 AM EST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
559 AM EST MON FEB 28 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011400-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
559 AM EST MON FEB 28 2011

...TORNADO WATCH 30 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A MAJOR SEVERE WEATHER OUTBREAK IS POSSIBLE TODAY. THUNDERSTORMS TODAY
WILL BRING THE THREAT OF WIDESPREAD DAMAGING WINDS...ALONG WITH SOME
HAIL AND A THREAT FOR ISOLATED TORNADOES. IN ADDITION...HEAVY RAIN
OF 1 TO 3 INCHES MAY RESULT IN FLASH FLOODING AND GENERAL FLOODING OF
SMALL CREEKS AND STREAMS. ROCK AND MUD SLIDES WILL ALSO BE POSSIBLE
TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RUNOFF FROM THE RAIN ON MONDAY AND MONDAY NIGHT WILL CAUSE MANY AREA
RIVERS TO QUICKLY RISE...WITH SOME RIVERS POSSIBLY REACHING FLOOD
STAGE ON TUESDAY.

A FEW THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER AND
FLOODING TODAY TO THE JACKSON WEATHER OFFICE.

AR

In the hours before

Local storm report, Feb 28, 6:42 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
642 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 AM     TSTM WND GST     10 N SALYERSVILLE       37.89N 83.06W
02/28/2011  M40 MPH          MORGAN             KY   TRAINED SPOTTER

            40 MPH GUST

&&

MB
Local storm report, Feb 28, 7:23 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
723 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     TSTM WND DMG     IRVINE                  37.70N 83.97W
02/28/2011                   ESTILL             KY   EMERGENCY MNGR

            POWER OUTAGES AROUND THE COUNTY. NUMEROUS REPORTS OF
            TREES DOWN THROUGHOUT THE COUNTY.

&&

MB
Local storm report, Feb 28, 7:36 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
736 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     TOLIVER                 37.81N 83.46W
02/28/2011                   WOLFE              KY   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ON HWY 1010 IN TOLIVER.

&&

AR
Local storm report, Feb 28, 7:37 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
737 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     CALABOOSE               37.78N 83.53W
02/28/2011                   WOLFE              KY   LAW ENFORCEMENT

            POWER OUTAGES WERE REPORTED IN CALABOOSE.

&&

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:02 AM ESTSevere Thunderstorm WarningJKLBath, Fleming28 min
Feb 28, 6:25 AM ESTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell, Rowan50 min
Feb 28, 6:30 AM ESTSevere Thunderstorm WarningJKLBath, Fleming, Rowan45 min
Feb 28, 6:36 AM ESTTornado WarningJKLFleming, Rowan24 min
Feb 28, 7:08 AM ESTTornado WarningJKLPowell, Wolfe22 min
Feb 28, 7:15 AM ESTSevere Thunderstorm WarningJKLBath, Elliott, Estill, Jackson, Johnson, Lee and 8 more45 min
Feb 28, 7:30 AM ESTTornado WarningJKLBreathitt, Magoffin, Morgan, Wolfe30 min
Feb 28, 7:41 AM ESTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, McCreary, Owsley, Pulaski and 3 more49 min
Feb 28, 8:41 AM ESTSevere Thunderstorm WarningJKLFloyd, Martin, Pike34 min
Feb 28, 8:43 AM ESTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Perry, Pike47 min
Feb 28, 9:13 AM ESTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knott, Knox, Leslie and 4 more32 min
Feb 28, 9:14 AM ESTSevere Thunderstorm WarningJKLPike16 min
Feb 28, 11:38 AM ESTAreal Flood AdvisoryJKLBell, Clay, Estill, Harlan, Jackson, Knox and 8 more6 hr
Feb 28, 1:00 PM ESTAreal Flood WarningJKLJackson, Laurel, Pulaski, Rockcastle6 hr
Feb 28, 1:17 PM ESTAreal Flood AdvisoryJKLBath, Breathitt, Clay, Elliott, Estill, Fleming and 19 more6 hr
Feb 28, 1:53 PM ESTRiver Flood AdvisoryJKLEstill, Powell47 hr
Feb 28, 2:47 PM ESTAreal Flood WarningJKLHarlan, Letcher6 hr
Feb 28, 5:12 PM ESTRiver Flood WarningJKLKnox21 hr
Feb 28, 5:12 PM ESTRiver Flood WarningJKLWhitley42 hr
Feb 28, 5:19 PM ESTRiver Flood AdvisoryJKLClay15 hr
Feb 28, 5:34 PM ESTRiver Flood WarningJKLEstill36 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.